MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230-40-S
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Tissue Damage (2104); No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use direct the user to advance the forceps into the tissue at the desired biopsy site.Then the user is instructed to close the forceps around the tissue while using slight pressure on the handle.The user is instructed to "maintain gentle handle pressure to keep the cups closed and gently withdraw the forceps from site." the instructions for use warn, "these single-use forceps should only be used to biopsy tissue where possible bleeding or hemorrhage will not present a danger for patients.Adequate plans for management of potential bleeding or hemorrhage and appropriate airway management should be in place." the instructions for use lists potential complications as: "those associated with gastrointestinal endoscopy include but are not limited to: perforation, bleeding or hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." prior to distribution, all captura serrated large forcep-no spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During separate colonoscopy procedures, the physician used eleven (11) cook captura serrated large forcep without spike.The forceps are causing the tissue to "tent up" and is tearing mucosa.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During a functional test, the device was advanced down a 2.8 olympus gif-q20 endoscope in a retroflexed position to simulate a worst case scenario.The forceps would open and close smoothly.A biopsy of simulated tissue was taken as intended.The cups were visually inspected under magnification and there was no cup misalignment observed.The device will be returned to the supplier for further evaluation.The supplier provided the following information: one device from the reported event was returned in a zip type bag with proof of decontamination.The device was tested for "tearing".During functional testing, the device was advanced down a colonoscope in a tortuous path configuration.The device opened and closed smoothly.A biopsy of simulated tissue was taken at intended with the device.The forceps cups were inspected under magnification and no non conformances were observed.Thus, the reported defect could not be confirmed.The device history records were reviewed and were manufactured in november 2016.Two relevant defects were noted in the lot during final quality control inspection.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "tearing mucosa" was not confirmed.No corrective action will be implemented at this time.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use direct the user to advance the forceps into the tissue at the desired biopsy site.Then the user is instructed to close the forceps around the tissue while using slight pressure on the handle.The user is instructed to "maintain gentle handle pressure to keep the cups closed and gently withdraw the forceps from site." the instructions for use warn the user, "these single-use forceps should only be used to biopsy tissue where possible bleeding or hemorrhage will not present a danger for patients.Adequate plans for management of potential bleeding or hemorrhage and appropriate airway management should be in place." the instructions for use list potential complications as: "those associated with gastrointestinal endoscopy include but are not limited to: perforation, bleeding or hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." prior to distribution, all captura serrated large forcep-no spikeare subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED LARGE FORCEP-NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6501415
Report Number1037905-2017-00186
Device Sequence Number13817561
Product Code FCL
UDI-Device Identifier00827002560598
UDI-Public(01)00827002560598(17)191202(10)W3801394
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180 ENDOSCOPE